DRUG FEVER as the only manifestation of isoniazid intolerance is uncommon. In one series, fever without other evidence of hypersensitivity developed in only five of 1,724 hospitalized patients treated with isoniazid.1 In describing drug fever, it has been said that the temperature characteristically remains elevated, fixed at a relatively constant level. We report a case in which an intermittent spiking fever pattern led to diagnostic confusion, but was related to isoniazid ingestion.
Report of a Case
A 53-year-old man with pneumonia was transferred from another hospital. Two weeks previously a cough with sputum production had developed. One week before transfer, he had a shaking chill and became febrile and dyspneic. On his admission to the first hospital he had a temperature of 39 °C. A chest roentgenogram showed a left lower lobe infiltrate. Cephalexin monohydrate was administered; he became afebrile in three days and was then transferred to